Alert archive / Nebraska / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Cheyenne, WY

July 11, 2009Sioux County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 11, 2009, 8:09 PM MDT for Sioux County, Nebraska. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2009, 8:09 PM MDT (02:09 UTC)
Expired
Jul 11, 2009, 10:50 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Sioux County, NE

The radar

The Cheyenne radar (KCYS), 131 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:30 PM MDTFLASH FLOOD6 N Morrill, NE3.3 INCHES OF RAIN FELL.
Jul 11, 9:30 PM MDTFLASH FLOOD7 N Morrill, NE3.9 INCHES OF RAIN FELL.
Jul 11, 9:30 PM MDTHEAVY RAIN 06 N Morrill, NE3.3 INCHES OF RAIN FELL.
Jul 11, 9:30 PM MDTHEAVY RAIN 07 N Morrill, NE3.9 INCHES OF RAIN FELL.
Jul 11, 9:30 PM MDTHEAVY RAIN 3.36 N Morrill, NE3.3 INCHES OF RAIN FELL.
Jul 11, 9:30 PM MDTHEAVY RAIN 3.97 N Morrill, NE3.9 INCHES OF RAIN FELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 2.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1574 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 120209
FFWCYS
NEC165-120500-
/O.NEW.KCYS.FF.W.0020.090712T0209Z-090712T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
809 PM MDT SAT JUL 11 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 1100 PM MDT

* AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATED RAINFALL OF UP TO 2 INCHES SINCE 7    
  PM. AN ADDITIONAL INCH OF RAIN COULD FALL THROUGH 11 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHALK
  BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4217 10377 4200 10377 4200 10405 4218 10405

$$
2 follow-up statements
801 
WGUS75 KCYS 120350
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
950 PM MDT SAT JUL 11 2009

NEC165-120500-
/O.CON.KCYS.FF.W.0020.000000T0000Z-090712T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX NE-
950 PM MDT SAT JUL 11 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX
COUNTY UNTIL 1100 PM MDT...

AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MOST OF THE THUNDERSTORMS WITH VERY HEAVY RAIN HAVE MOVED OUT 
OF SOUTHWEST SIOUX COUNTY.  RADAR ESTIMATED RAINFALL OF 2 TO 4 
INCHES ACROSS THE WARNED AREA.  NO REPORTS OF FLOODING HAVE BEEN 
RECEIVED SO FAR...BUT SOME FLOODING IS LIKELY ONGOING AT THIS TIME. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE CHALK 
BUTTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4217 10377 4200 10377 4200 10405 4218 10405

$$
068 
WGUS75 KCYS 120450
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 PM MDT SAT JUL 11 2009

NEC165-120503-
/O.CAN.KCYS.FF.W.0020.000000T0000Z-090712T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIOUX NE-
1050 PM MDT SAT JUL 11 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN SIOUX
COUNTY IS CANCELLED...

AT 930 PM MDT...FLASH FLOODING WAS REPORTED FROM SOUTHERN SIOUX 
COUNTY 6 MILES NORTH OF MORRILL.  3.3 INCHES OF RAIN FELL AT A 
LOCATION 6 MILES NORTH OF MORRILL WITH 3.9 INCHES OF RAIN FALLING AT 
A LOCATION 7 MILES NORTH OF MORRILL.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4217 10377 4200 10377 4200 10405 4218 10405

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:33 PM MDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jul 11, 1:33 PM MDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT SAT JUL 11 2009

.SHORT TERM...TONIGHT THROUGH MONDAY...
QUITE SIMILAR SITUATION TO THE PAST FEW DAYS ACROSS SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE. GOOD LOW LEVEL
MOISTURE REMAINS IN PLACE GENERALLY EAST OF THE LARAMIE RANGE WITH
SURFACE HIGH PRESSURE CONTINUING TO BE EAST OF THE AREA PRODUCING
MOISTURE ADVECTION INTO THE SAME AREA ON SOUTH AND EAST WINDS. THE
CAP TO CONVECTIVE DEVELOPMENT IS PRESENT AGAIN AS WELL...AND THE
CHALLENGE WILL AGAIN BE HOW MUCH CONVECTION IS ABLE TO DEVELOP.
CONVECTION THAT DOES DEVELOP EAST OF THE LARAMIE RANGE WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. A FEW
SIGNIFICANT DIFFERENCES FROM THE PAST FEW DAYS ARE WARMER
TEMPERATURES IN THE EARLY AFTERNOON AND THE PRESENCE OF OUTFLOW
BOUNDARIES FROM CONVECTION OVERNIGHT AND IN CENTRAL NEBRASKA THIS
MORNING. THESE BOUNDARIES MAY PROVIDE A FOCUS FOR CONVERGENCE THAT
MAY HELP OVERCOME A GENERALLY WEAKER CAP BY LATE IN THE AFTERNOON.
ALSO...MESOANALYSIS INFORMATION FROM THE RUC MODEL IS SHOWING
POTENTIAL FOR ROTATING SUPERCELLS WITH 0-3KM VGP BETWEEN 0.2 AND 0.3
AND 0-1KM EHI IN THE 1 TO 2 RANGE OVER MUCH OF THE EASTERN ZONES. IN
SUMMARY...IT WOULD APPEAR THAT ANY STORMS THAT DEVELOP DURING THE
LATE AFTERNOON AND EVENING HOURS WILL HAVE A LOT OF POTENTIAL TO
BECOME SEVERE. PRECIPITABLE WATER VALUES ARE ALSO NEAR 1 INCH OVER
MUCH OF THE AREA EAST OF THE LARAMIE RANGE THIS AFTERNOON. HAVE
CONTINUED TO MENTION THE POTENTIAL FOR SEVERE AND ALSO HEAVY RAIN
POTENTIAL IN THE EAST. WITH ELEVATED INSTABILITY EXPECTED TO REMAIN
OVERNIGHT ABOVE A DEVELOPING LOW-LEVEL INVERSION...HAVE ONLY
GRADUALLY DECREASED PRECIPITATION CHANCES FROM WEST TO EAST ACROSS
EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. SIMILAR TO
LAST NIGHT...BELIEVE THAT SOME CONVECTIVE ACTIVITY WILL CONTINUE
WELL INTO THE OVERNIGHT HOURS IN THE PANHANDLE.

SUNDAY THROUGH MONDAY...NORTHWEST FLOW ALOFT WILL BE PRESENT WITH
THE UPPER LEVEL RIDGE AXIS LOCATED ACROSS WESTERN WYOMING SUNDAY. WEAK
SHORT-WAVE DISTURBANCES IN THE NORTHWEST FLOW ALOFT WILL PROVIDE
INGREDIENTS FOR SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST
CHANCES OVER THE HIGHER TERRAIN AND ALONG AND EAST OF THE LARAMIE
RANGE. A WEAK SURFACE COLD FRONT WILL BRING HIGH PRESSURE AND A
RETURN TO MOIST SOUTHEAST FLOW EAST OF THE LARAMIE RANGE BY SUNDAY
EVENING. THE UPPER LEVEL RIDGE IS ALSO FORECAST TO MOVE
EAST...PLACING THE FORECAST AREA BENEATH A MORE ENERGETIC SOUTHWEST
FLOW ALOFT. THIS WILL BEGIN TO SET THE STAGE FOR A POTENTIALLY
SIGNIFICANT DAY OF CONVECTIVE ACTIVITY MONDAY AS A STRONGER COLD
FRONT MOVES ACROSS THE AREA...AND IMPROVED SHEAR WILL PRODUCE BETTER
VENTING OF ANY THUNDERSTORMS WHICH ARE PRODUCED. WILL KEEP SCATTERED
SHOWERS AND THUNDERSTORMS IN THE FORECAST AND ADD MENTION THAT SOME
STORMS MAY BE SEVERE LATE IN THE AFTERNOON. MONDAY WILL ALSO LIKELY
BE THE WARMEST DAY OF THE PERIOD WITH MANY AREAS OUTSIDE OF THE
MOUNTAINS APPROACHING OR EXCEEDING 90 DEGREES.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
SFC COLD FRONT WILL SWEEP ACROSS THE CWA MONDAY NIGHT AS UPPER
SYSTEM MOVES ACROSS THE NORTHERN ROCKIES.  SCTD CONVECTION SHOULD
OCCUR IN ASSOCIATION WITH THE FRONT WITH BEST AREA OVER THE
PANHANDLE.  TUESDAY LOOKING DRY..COOLER AND BREEZY AS AIR MASS DRIES
IN DOWNSLOPE FLOW BEHIND UPPER SYSTEM CROSSING THE NORTHERN PLAINS.
LITTLE CHANGE SEEN FOR WEDNESDAY THOUGH SOME LOW LEVEL MOISTURE MAY
CREEP NORTHWARD LATE IN THE DAY AS PRESSURES FALL JUST EAST OF THE
MTNS WITH A FEW STORMS POSSIBLE CLOSE TO THE COLORADO BORDER. UPPER
RIDGE THEN BUILDS OVER THE WESTERN CONUS THURSDAY AND FRIDAY AND
HOLDS INTO THE WEEKEND WITH UPPER FLOW TURNING NORTHWESTERLY OVER THE
CWA.  RISING HEIGHTS LIKELY TO CAP MUCH OF THE CONVECTION BUT SOME
MAY MOVE ACROSS MAINLY THE NORTHEAST PARTS OF THE CWA WHERE
PARAMETERS SHOULD BE A LITTLE MORE FAVORABLE.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL WEST OF THE LARAMIE RANGE.
ELSEWHERE...MVFR AND LOCALLY IFR CONDITIONS WILL BE POSSIBLE WITH
STRONG SHOWER AND THUNDERSTORM ACTIVITY. DURING THE EARLY MORNING
HOURS...CANNOT RULE OUT A LOW CEILING DEVELOPING WHERE GREATEST
LOW-LEVEL MOISTURE IS IN PLACE ACROSS THE NEBRASKA PANHANDLE. GUSTY
AND ERRATIC WINDS WILL BE POSSIBLE NEAR ANY THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY ANY THUNDERSTORMS NEAR
KRWL...KSAR AND KLAR.

&&

.FIRE WEATHER...
BREEZY CONDITIONS ALONG WITH MINIMUM RELATIVE HUMIDITIES IN THE
TEENS WILL AGAIN BE PRESENT TODAY ACROSS MUCH OF ZONES 292 TO 295 IN
WYOMING. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND CONTINUE INTO THE EARLY OVERNIGHT HOURS ACROSS THE DISTRICT
AGAIN TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. STRONG
THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND EVENING.
MONDAY AFTERNOON AND INTO THE EVENING...SCATTERED THUNDERSTORMS WILL
BE PRESENT ALONG AND AHEAD OF A WIND SHIFT AND COLD FRONT. REPORTS
ON THE STATUS OF FUELS FROM THE CUSTOMERS CONTINUE TO INDICATE THE
MAJORITY OF THE AREA IS STILL IN GREENUP AND OTHER AREAS HAVE JUST
BEGUN TO SHOW ANNUALS CURING. BREEZY AFTERNOON CONDITIONS WILL
CONTINUE THE NEXT FEW DAYS ACROSS 292 TO 295 BUT RELATIVE HUMIDITY
VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS. ELSEWHERE
ACROSS THE EASTERN PORTION OF THE DISTRICT...LOW-LEVEL MOISTURE WILL
CONTINUE TO BE PRESENT KEEPING THE MINIMUM RELATIVE HUMIDITIES WELL
ABOVE CRITICAL LEVELS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...CARPENTER
LONG TERM...RE
Hazardous weather outlook, Jul 11, 4:00 PM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT SAT JUL 11 2009

NEZ001>003-019>021-054-055-WYZ066>070-121200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
400 PM MDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM MDT.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE PLAINS OF SOUTHEAST
WYOMING LATE THIS AFTERNOON. THESE THUNDERSTORMS WILL BE EXPECTED TO
MOVE EAST-NORTHEAST INTO THE NEBRASKA PANHANDLE DURING THE EVENING
HOURS. SOME OF THE STORMS MAY REACH SEVERE CRITERIA WITH LARGE
HAIL...HEAVY RAIN AND STRONG WIND GUSTS POSSIBLE. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO DECREASE FROM WEST TO EAST DURING THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL AGAIN BE EXPECTED MAINLY SUNDAY AND
MONDAY AFTERNOONS...WITH SOME STORMS POSSIBLY REACHING SEVERE
CRITERIA. THE MONDAY THUNDERSTORM ACTIVITY WILL BE AHEAD OF AND
ALONG A COLD FRONT MOVING THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PRIMARILY THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>065-121200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
400 PM MDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
WEST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. THESE STORMS
ARE EXPECTED TO REMAIN BELOW SEVERE THUNDERSTORM CRITERIA...BUT
SMALL HAIL AND GUSTY WINDS WILL STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL AGAIN BE EXPECTED MAINLY SUNDAY AND
MONDAY AFTERNOONS.  THE MONDAY THUNDERSTORM ACTIVITY WILL BE AHEAD
OF AND ALONG A COLD FRONT MOVING THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 11, 7:15 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MDT SAT JUL 11 2009

WYZ060-067-068-120215-
GOSHEN-NIOBRARA-PLATTE-
715 PM MDT SAT JUL 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
NORTHWESTERN GOSHEN AND SOUTHERN NIOBRARA COUNTIES UNTIL 815 PM
MDT...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GUERNSEY...OR 22 MILES NORTH
OF WHEATLAND...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  RAWHIDE BUTTES BY 810 PM MDT.

HARTVILLE IS ALSO IN THE PATH OF THIS STORM.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT.

RUBIN
Special weather statement, Jul 11, 7:16 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT SAT JUL 11 2009

NEZ001-019-120215-
SCOTTS BLUFF-SIOUX-
716 PM MDT SAT JUL 11 2009

...A STRONG STORM DEVELOPING QUICKLY JUST SOUTHEAST OF TORRINGTON...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF LYMAN...OR 8 MILES SOUTHEAST OF
TORRINGTON...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO 1/2 INCH IN DIAMETER...HEAVY RAIN AND WINDS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM THROUGH 800 PM AS IT MOVES ACROSS FAR
NORTHWEST SCOTTS BLUFF AND SOUTHWEST SIOUX COUNTIES.
Special weather statement, Jul 11, 7:18 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT SAT JUL 11 2009

WYZ067-068-120215-
GOSHEN-PLATTE-
718 PM MDT SAT JUL 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PLATTE AND
SOUTHWESTERN GOSHEN COUNTIES UNTIL 815 PM MDT...

AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHUGWATER...OR 19 MILES SOUTH OF
WHEATLAND...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  8 MILES SOUTH OF GLOMILL RESERVOIR BY 815 PM MDT.

I-25 EXIT 54 IS ALSO IN THE PATH OF THIS STORM.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 51 AND
65.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT.

RUBIN
Special weather statement, Jul 11, 7:29 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT SAT JUL 11 2009

NEZ001-019-120230-
SCOTTS BLUFF-SIOUX-
729 PM MDT SAT JUL 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTTS BLUFF AND
SOUTHERN SIOUX COUNTIES UNTIL 830 PM MDT...

AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF MORRILL...OR 13 MILES EAST OF
TORRINGTON...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  7 MILES SOUTHEAST OF CHALK BUTTES BY 740 PM MDT.
  RATTLESNAKE HILL BY 805 PM MDT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT.

RUBIN
Special weather statement, Jul 11, 7:49 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
749 PM MDT SAT JUL 11 2009

WYZ069-070-120245-
CHEYENNE FOOTHILLS-PINE BLUFFS-
749 PM MDT SAT JUL 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE COUNTY UNTIL
845 PM MDT...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF CARPENTER...OR 18 MILES EAST OF
CHEYENNE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  CARPENTER BY 815 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 388 AND
401.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT.

RUBIN
Special weather statement, Jul 11, 8:04 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
804 PM MDT SAT JUL 11 2009

NEZ001-WYZ060-068-120300-
GOSHEN-NIOBRARA-SIOUX-
804 PM MDT SAT JUL 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN...NORTHWESTERN
SIOUX AND SOUTHEASTERN NIOBRARA COUNTIES UNTIL 900 PM MDT...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 9 MILES SOUTH OF LUSK...
MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  LUSK BY 820 PM MDT.
  NODE BY 825 PM MDT.
  WHITMAN AND 6 MILES NORTHWEST OF TURNER PEAK BY 900 PM MDT.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:34 PM MDTSevere Thunderstorm WarningCYSSioux56 min
Jul 11, 7:41 PM MDTSevere Thunderstorm WarningCYSBanner64 min
Jul 11, 7:56 PM MDTSevere Thunderstorm WarningCYSKimball51 min
Jul 11, 8:10 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux65 min
Jul 11, 8:26 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux64 min
Jul 11, 8:44 PM MDTSevere Thunderstorm WarningCYSKimball31 min

Nearby

Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.